Wyoming, 2007

Hail in Wyoming, July 1, 2007

July 1, 2007 · NWS CYS · 1 event in 1 county or zone

A severe thunderstorm drifted along the Wyoming/Nebraska border and produced some large hail near Albin, WY.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A severe thunderstorm drifted along the Wyoming/Nebraska border and produced some large hail near Albin, WY.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 1, 2:30 PM MST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 1, 2:30 PM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 PM MDT SUN JUL 1 2007

.SHORT TERM...SOME CU DVLPMT NOTED THIS AFTN OVER NW LAR COUNTY WITH
UPPER SHORTWAVE EVIDENT ON SATELLITE NOW MOVING ACROSS THE CWA.
THIS FEATURE WILL CLEAR THE CWA BY EARLY THIS EVENING.  TIMING OF
WAVE PASSAGE MAY RESULT IN INCREASING SUBSIDENCE WHICH MAY CAP OFF
DEVELOPING CU.  WITH UNCERTAINTY WILL MAINTAIN VERY LOW POP OVER THE
FAR SRN PART OF THE CWA FOR EARLY THIS EVENING.  OTHERWISE UPPER
RIDGE TO CONTINUE THE VERY WARM CONDITIONS THROUGH TUESDAY.  CAPPING
SHOULD KEEP CONVECTION MINIMAL...THOUGH MAYBE A SLIGHTLY ENHANCED
CHANCE FOR THE NE PART OF THE CWA LATE TUESDAY AS UPPER SHORTWAVE
DROPS SE OVER THE NRN PLAINS POSSIBLY CLIPPING THAT AREA.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...HAVE KEPT A LOW POP FOR
TSTMS TUESDAY EVENING EAST OF MOUNTAINS...NAM IS FASTER IN FLUSHING
OUT THE INSTABILITY THEN WITH SLOWER GFS PREFERRED.  THE 4TH HOLIDAY
STILL LOOKS TO BE COOLER BEHIND CUNDER RATHER LIGHT NW FLOW ALOFT AS
UPPER RIDGE BEGINS TO BUILD WEST OF OUR CWA.  RETURN ESE SURFACE
WINDS WILL CAUSE SOME AFTERNOON/EVENING TSTMS MAINLY IN AN AREA FROM
KLAR-KEAN-KCYS.  LIMITING FACTOR THOUGH WILL BE THAT INSTABILITY NOT
ALL THAT GREAT.  KEPT A LOW POP WED EVENING AS TSTMS SHIFT EAST INTO
EASTERN CWA.  ON THU...UPPER RIDGE AMPLIFIES EVEN MORE TO OUR WEST
WITH BETTER INSTABILITY DEVELOPING OVER THE SOUTHERN 1/3 OF FORECAST
AREA.  DIRECTIONAL SHEAR WILL BE GOOD AS WELL THEN.  UPPER RIDGE
WILL SHIFT BUILDS INTO CWA FROM THE WEST LATER FRI AND FRI NIGHT
BEFORE FLATTENING SOME ON SATURDAY.  SO...TEMPS WILL BE WARMER BOTH
DAYS WITH JUST A FEW TSTMS POSSIBLE MAINLY FROM KCYS-KSNY ON FRI.
FLOW ALOFT WILL BECOME WEST/NORTHWEST SATURDAY NIGHT WITH ANOTHER
WEAK COLD FRONT MOVING THROUGH.  RETURN FLOW BEHIND THIS FRONT ON
SUNDAY SHOULD HELP GET SOME TSTMS GOING SUN AFTERNOON.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH
TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

RE/JLH
Hazardous weather outlook, Jul 1, 9:20 AM MST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 AM MDT SUN JUL 1 2007

WYZ059>063-065-0201100-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
LARAMIE VALLEY-
1020 AM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE OVER THE AREA WEDNESDAY AND THURSDAY.  THE ACTIVITY WILL
NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ064-066>070-0201100-
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1020 AM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW WEAK THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
THIS EVENING MAINLY OVER THE SOUTHERN LARAMIE RANGE.  LITTLE
RAINFALL IS EXPECTED FROM ANY STORMS BUT BRIEF GUSTY WINDS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER
THE AREA MAINLY WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT
BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-0201100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1020 AM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
BE OVER THE AREA WEDNESDAY AND THURSDAY.  THE ACTIVITY WILL
NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The radar

The Cheyenne radar (KCYS), 68 km away, was scanning. The volume nearest the first event began at 23:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
July 1, 4:10 PM MST
Where
Laramie County, 2 mi N of Albin
Measured
1.25 in hail
Reported by
Public
Coordinates
41.449, -104.100

Mostly smaller, and rather soft hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30965.